Mississippi, 2003

Hail in Mississippi, July 29, 2003

July 29, 2003 · NWS LIX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 29, 1:40 PM CST, 1 hour 35 minutes earlier.

Area forecast discussion, Jul 29, 1:40 PM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
240 PM CDT TUE JUL 29 2003

USED THE GFS MODEL FOR GUIDIANCE. MEAN UPPER LEVEL TROUGH REMAINS IN
PLACE FROM THE WESTERN GREAT LAKES SOUTH TO THE GULF OF MEXICO
THROUGH FRIDAY. SHORT WAVES MOVE THROUGH BASE OF THE TROUGH POSITION
DURING THIS TIME PERIOD...MAINLY WELL NORTH OF AREA.

THE AXIS OF THE TROUGH SHIFTS EAST OF OUR FORECAST AREA BY SATURDAY
AND SUNDAY AS THE UPPER LEVEL RIDGE OVER THE PLAINS TRIES TO BUILD
IN OVER OUR AREA. OTHERWISE NEAR TO SLIGHTLY BELOW NORMAL CONVECTIVE
ACTIVITY SHOULD PREVAIL WITH TYPICAL PATTERN OF THUNDERSTORMS OVER
LAND DURING DAYTIME HEATING AND NIGHTIME ACTIVITY CONFINED MORE TO
MARINE ENVIRONMENT.

OVER THE MARINE AREA...LIGHT SOUTHWEST FLOW SHOULD BE THE RULE AS
HIGH PRESSURE RIDGE ANCHORED EAST WEST ACROSS THE GULF WITH AXIS
SOUTH OF MARINE AREA.

MCB 72/93/73/72 3424   BTR 73/93/73/91 3424
MSY 75/92/76/90 3434   GPT 74/90/74/90 3424

.NEW...NONE
LA...NONE.
MS...NONE.
Hazardous weather outlook, Jul 29, 10:30 AM CST, 4 hours 45 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-301630-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1130 AM CDT TUE JUL 29 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
EXTREME SOUTHWEST AND COASTAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS NEAR THE COAST AND IN THE
COASTAL WATERS WILL BECOME SCATTERED THIS AFTERNOON AS THEY SPREAD
INLAND. ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER INLAND
AREA THROUGH EARLY THIS EVENING. ISOLATED SHOWERS AND THUNDERSTORMS
WILL REDEVELOP IN THE COASTAL WATERS LATE TONIGHT.

THE STRONGER THUNDERSTORMS MAY PRODUCE WIND GUSTS TO 30 TO 35
MPH...LOCALLY HEAVY RAINFALL OF 1 INCH IN LESS THAN AN HOUR...AND
FREQUENT CLOUD TO GROUND LIGHTNING. A FEW WATERSPOUTS ARE POSSIBLE
NEAR DEVELOPING SHOWERS AND THUNDERSTORMS OVER THE TIDAL LAKES AND
NEAR SHORE COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...
A SLIGHT INCREASE IN THUNDERSTORM COVERAGE CAN BE EXPECTED THURSDAY
THROUGH SATURDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Hancock

When
July 29, 3:15 PM CST
Where
Hancock County, 3 mi N of Pearlington
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
30.300, -89.617

Nickel size hail was observed at the intersection of Highway 603 and Interstate 10.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5372613.